MAUDE Adverse Event Report: Alcon Research, LLC - Irvine Technology Center CENTURION Vision System; Unit, phacofragmentation

Alcon Research, LLC - Irvine Technology Center CENTURION Vision System; Unit, phacofragmentation
Catalog Number 8065751763
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code Intraocular Pressure Decreased (4468)
Date of Event 07/23/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A customer reported that an ophthalmic system exhibited with irrigation malfunction which caused chamber to collapse in left eye (os).The procedure was completed the same day with no reports of patient harm.Additional information received indicated that inadequate irrigation was observed during the phacoemulsification phase of cataract surgery, and a system message (sm) was displayed on the device during the procedure.The surgery was initially planned as cataract phacoemulsification; however, due to intraoperative complications, the procedure was converted to an anterior vitrectomy.A three-piece intraocular lens (iol) was implanted, followed by removal of viscoelastic material.Suturing was required to complete the procedure.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION Vision System
Common Device Name
Unit, phacofragmentation
Manufacturer (Section D)
Alcon Research, LLC - Irvine Technology Center
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
Alcon Research, LLC - Irvine Technology Center
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50373882
Report Number2028159-2026-01320
Device Sequence Number13255660
Product Code HQC
UDI-Device Identifier00380657517633
UDI-Public(01)00380657517633(17)280329(11)180523(10)NA
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121555
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065751763
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/21/2026
Date Device Manufactured05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale